Hepatitis Social Community
First Dose
About This Community:

This forum is for hepatitis patients, family members, loved ones, friends or anyone with an interest in hepatitis, to have open social conversations about any topic they choose, with the exception of religion and politics. Please note that our standard “Rules for Posting in Public Areas”, which are found in our Terms of Use , also apply in this community. If you are newly diagnosed with Hepatitis or you have questions or information to share about current treatments, research studies, clinical trials, or other medical issues pertaining to Hepatitis, please post it in one of our Hepatitis Communities ( Hep A , Hep B , Hep C or Hep-autoimmune ).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

First Dose

I will take my first dose of ribavirin and incivek on Thursday am and im wondering if I will feel poorly?  I am waiting until that evening to do the first interferon, but I was curious about the first dose of oral meds.  Please let me know!
11 Comments Post a Comment
Blank
2114467_tn?1358213856
Hey there, my situation was a little different because I'm on Vic. I had a 4 week lead in and then added the PI. My first week w/ the Vic wasn't too bad. I remember though, that on the third day my body just felt really weird, in waves. Everybody reacts differently and from reading the many posts, some feel slammed immediately, others do not. You seem do be getting prepared and realize that attending to sx soon is important. There are a lot of people to help so don't hesitate to post your questions.
Stay hydrated! You'll make it!
C
Blank
766573_tn?1365170066
I do not think you will feel poorly. You might feel different and maybe a little 'weird' the next day however. I think (absent immediate sides that some people get and some people don't) it might take a few weeks for the meds to kick in before you can really feel them. I know it is like waiting for the other shoe to drop, as they say but (from what I have noticed) the first shot usually goes off without a hitch.
Blank
190885_tn?1333029491
i hope you have talked with your doctor about tx...things to think about...what if you need rescue drugs during tx?.....when is it safe to reduce doses if needed....at about 8 hours into tx i started having fever...at the end of week one i had lots of symptoms...burning butt...hgb dropping fast...rash was already bad....but i had really bad symptoms...most folks have way less symptoms....be ready to get through tx whatever comes your way....low hgb is a sign that the drugs are working...i only had one transfusion even though my hgb was mostly in the 8s...up here they only do transfusions when hgb is 7s or below...get cbcs every week...maybe twice a week if things are tough...drink lots of water...make sure to let the people close to you know about your tx and that not only could you get sick but also that you may say things you don't mean...this is important if your in a relationship..have a pill organizer...you don't want to miss a dose of incivek...ask questions here...i know a little but there are folks here that know so much....i think if normally your sensitive to drugs like allergy meds or what ever then be ready for more then normal symptoms....going into tx i thought i would be working and exercising because i was always in good shape...i ignored the fact that i was very sensitive to drugs...i had a couple friends on this forum stop tx after a few weeks because of bad symptoms..i did everything i could to stay on tx and did svr...i feel great now going on 10 months post tx...you'll most likely do fine..but if it gets tough hang in there....good luck...billy
Blank
1669790_tn?1333666195
My comments are limited to just Interferon and Riba since I did SOC.  As far as the orals, I didn't really notice much of a change until after 2-3 weeks.  It takes that long for the meds to saturate the blood cells and that's when I began to notice the lack of energy and shortness of breath.  

Some experience an acute reaction (headache, fever, sweating, etc). to interferon, but I didn't feel anything different.  The first shot was done under supervision of my NP at the doc's office, so I felt comfortable doing the jabs myself at home.  I drove home thinking I'd have a lousy evening, but nothing different.  The rollercoaster ride started later though, but it was managable.   Try not to worry too much, but do jump on the side effects, because they can be controlled if dealt with promptly.  If you wait too long to address sides like rashes, nausea, etc.  you will needlessly suffer.   Best of luck on this journey.  You can do this.
Blank
Avatar_m_tn
Working Dog has made some very good suggestions. Set your cel alarms to remind yourself about pill time. If you have brain fog issues as I did you might have trouble remembering things like pill time. Its really about being prepared for the bad sides, and if you don't have them then you are not out anything, but it ***** to have them and not know what to do. Be proactive with your tx. You have already made a great choice in coming to this forum. We all want the best for you and between all of us here I think we have had every side possible. Billy above had it way worse than I did. You just don't know until you get there what will or wont happen. Good luck to you!! This forum is what got me through my treatment. Please visit often and ask question. Don't be embarrassed about anything that happens on your journey, share here and you will be surprised how many of us know what you are dealing with.
God Bless!!
                Larry
Blank
2061362_tn?1353283118
Everyone is different to how they react to treatment. I started all meds the same day. first dose of Incivek and ribaat 6:30 AM and first shot of interferon at Dr's office at 2:30. I had no reaction to the first shot of pegasys, but got pretty sick after the next three, then no sx after that, well except for hair loss. I did not do well with the incivek, I lost my appetite on day one. I hope you did research or your Dr discussed all of the sx of this treatment. If you have not discussed treatment options for these sx, I would do so soon. You already got good advice for anemia.

For rash fluocininide (prescription) worked well, also make sure you are hydrating your skin with really good lotion, eucerin calming cream is great. The first sign of rash, get aggressive, it will snowball quickly.

For mild to moderate nausea gingeral, chamomile, and sea bands works well, for more severe zofran (prescription) works great.

For hemroids preparation H, more sever prparation suppositories, for extreme,  had to start using 2.5% hydrocortizone (prescription). This too can snowball quickly.

To prevent the flaming shards of glass syndrome, keep your stools hard. Eat a high fiber diet with lots of whole grains, oatmeal is good, and fruits and veggies.

Above all drink lots and lots of water and keep moving, get as much moderate exercise as your body will allow.

Make sure you get your 20 grams of fat 30 min before taking every dose of incivek and keep with in the 7-9hours apart, but preferably every 8.

Good luck yo you and yo def came to the right place, you will get lots of help. Always post any sx or concerns, you will get lots of good advice.
Blank
2136167_tn?1374732251
We are really all diferent individuals so there is no precise knowledge how you will fill the first day   When I started my 1 st day both pills I did have no problems till day five
,i take Ibuprofen or tylenojljust before my interferon shot It helps.I hope youll be fajn.Let us know how you managing,Stay relaxed  do sg nice on weekend
Drink plenty of water all day long!You will be fajn but  let us knowb   if you need anything help with
Blank
3230925_tn?1397619565
I was on Peg and inter,my sx were mild the first 2 weeks in comparison to the rest  of my treatment.

Best wishes on your treatment

Dannyboi7
Blank
Avatar_f_tn
Hi friends welcome to this forum..
Here you will really get good suggestions about
But as per my knowledge you need an expert view for this
question

-------------------
------------------------

[url=http://www.ezdia.com/epad/dengue-hemorrhagic-fever/617/]DENGUE HEMORRHAGIC FEVER[/url]
Blank
3926262_tn?1350442936
Thanks for all of the feedback.  I have felt good all day!  Just gave myself my first shot, so here's to hoping for a good night. :)
Blank
1853014_tn?1340042175
I start my treatment this Friday, hopefully we can keep in touch.  Good luck to you.  We will both get through this

Debbie
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis Social Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank
Top Hepatitis Answerers
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
317787_tn?1373214989
Blank
Dee1956
DC
96938_tn?1189803458
Blank
FlGuy
South, FL
1815939_tn?1377995399
Blank
pooh55811
446474_tn?1404424777
Blank
HectorSF
CA
Avatar_f_tn
Blank
dontworry_behappy1